Upper gastrointestinal bleeding related to low-dose NSAIDs

R.N. Zeijen, R.W. Stockbrügger

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Upper gastrointestinal bleeding related to low-dose NSAIDs.

Zeijen RN, Stockbrugger RW.

Department of Gastroenterology/Hepatology, Maastricht University Hospital, Netherlands.

For 1 year we studied the role of low-dose NSAIDs, prescribed to prevent platelet aggregation, in upper gastrointestinal bleeding in our hospital. All gastroscopies performed for obvious or suspected upper gastrointestinal bleeding were registered with regard to sex, age, mode of presentation, use of NSAIDs, diagnosis and clinical outcome. Comparing the patients using 100 mg or less acetylsalicylic acid a day with those taking analgetic or antiphlogistic doses of NSAIDs, there appear to be no significant differences with regard to the bleeding sources. However, the numbers of patients are too small for statistical analysis. In our opinion it is therefore important to ask patients with an upper gastrointestinal haemorrhage not only about the use of analgetic or antiphlogistic doses of NSAIDs but also about the use of low-dose acetylsalicylic acid
Original languageEnglish
Pages (from-to)8-11
JournalNetherlands Journal of Medicine
Volume45
Issue number1
Publication statusPublished - 1 Jan 1994

Cite this